MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during use on a patient, the upper screen on a 980 ventilator went blank.The ventilator continued to ventilate the patient, and later, the blank screen reoccurred.The patient was removed from the ventilator and placed on an alternate ventilator.The patient was not harmed or injured as a result of the reported event.The service engineer (se) inspected the device and found a diagnostic code in the memory logs, however, the repair of the device has not been completed.
 
Additional Manufacturer Narrative
Additional information was received on 2017-may-11 regarding ventilator repair status.Device evaluation: the 980 ventilator without the battery was returned to medtronic¿s failure analysis laboratory.A visual inspection of the ventilator was performed and no anomalies were found.An investigation was performed and the reported issue was not duplicated.No fault was found with the returned ventilator.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, during use on a patient, the upper screen on a 980 ventilator went blank.The ventilator continued to ventilate the patient, and later, the blank screen reoccurred.The patient was removed from the ventilator and placed on an alternate ventilator.The patient was not harmed or injured as a result of the reported event.The service engineer (se) inspected the device and found a diagnostic code in the memory logs.The ventilator was removed from service and replaced by a new ventilator.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6542023
Report Number8020893-2017-05952
Device Sequence Number864933
Product Code CBK
UDI-Device Identifier10884521171749
UDI-Public10884521171749
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2017
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by Manufacturer05/11/2017
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;